Top
10
Doctor insights on: Diarrhea In Dialysis Patients

Share
1

1
Suvasini pal (ckd ) patient suffering diarrhea from last 6th month, now under dialysis(twice in a week), k+- 2.1, hb-9 ?

Suvasini pal (ckd ) patient suffering diarrhea from last 6th month, now under dialysis(twice in a week), k+- 2.1, hb-9
















?

Not good: The potassium is not causing your diarrhea problem, but the frequent diarrhea has resulted in a substantial loss of potassium. Your magnesium level may also be affected. Your kidney doctors will likely take this into account in the next analysis session, but you need to ensure the potassium level is brought back to normal. ...Read more

Dr. Quresh Khairullah
507 doctors shared insights

Dialysis (Definition)

Simple answer is that it is a medical technology used primarily to provide an artificial replacement for lost kidney function in people with renal failure. Hemodialysis remove wastes and excess water from the blood by circulating blood outside the body through an external filter, called a dialyzer. Blood and dialysate flow through in opposite directions and the ...Read more


2

2
What is the safest way to replace fluids in a dialysis pt who is having severe diarrhea secondary to opiate withdrawal?

What is the safest way to replace fluids in a dialysis pt who is having severe diarrhea secondary to opiate withdrawal?

Couple of Choices: You could manipulate the dialysate solution and or vary ultrafiltration to normalize the electrolytes and fluid balance or you could try to manage the withdrawal symptoms. This could be tricky in a esrd patient as the most common rx is Clonidine which can abruptly lower bp. I would opt for a gradual tapering off of the opiates or the use of subutex which has a gentler and slower withdrawal. ...Read more

See 1 more doctor answer
3

3
I'm on hemo dialysis. I have chest cath. I have had a low grade fever for 2 weeks now starting in late afternoon through evening.now diarrhea?

I'm on hemo dialysis. I have chest cath. I have had a low grade fever for 2 weeks now starting in late afternoon through evening.now diarrhea?

It is very important: that you have this evaluated. I cannot imagine the dialysis people are unaware of this. You need to have blood cultures and a complete search for the source of this fever! Act NOW! Hope this will help! Be WELL! Dr Z ...Read more

4

4
Why does ors liquid for diarrhea patients contain citrate?

Why does ors liquid for diarrhea patients  contain citrate?

Check out these: Links.Take care! http://www.Ncbi.Nlm.Nih.Gov/m/pubmed/3015443/ http://www.Nasa.Gov/topics/nasalife/features/rehydration_beverage.Html.

Get a more detailed answer ›
5

5
About chemotherapy drugs, how can we reduce the diarrhea caused by them!?Is it safe to use lupramide for these patients, oe not?

About chemotherapy drugs, how can we reduce the diarrhea<side_effect> caused by them!?Is it safe to use lupramide for these patients, oe not?

Chemo and diarrhea: Some chemo can cause diarrhea or other GI problems. You need to make sure you hydrate yourself well- fluids-fluids-fluids. Gatorade or pedialite would be good. If you think about antidiarrhea- you need to make sure that it is not infectious diarrhea- no bloody stool, no mucuous, no fever. Discuss with your oncologist in detail. If diarrhea continues for 2 days or so, you may need IV fluids +/- abx. ...Read more

See 2 more doctor answers
6

6
Please explain why isn't questran (cholestyramine) is used for diarrhea in cancer patients?

Please explain why isn't questran (cholestyramine) is used for diarrhea in cancer patients?

Could be tried: Questran (cholestyramine) binds up bile acid salts. If this is the cause of the diarrhea, it may help. If the cause of the diarrhea is something else, like shortened bowel after surgery or due to chemotherapy, it may not make a difference. For diarrhea that has not responded to the usual medications, it may be worth a try. ...Read more

7

7
Are there IV drugs for ovarian cancer patients with low WBC count and severe diarrhea? (oral fluids/food not allowed)

Are there IV drugs for ovarian cancer patients with low WBC count and severe diarrhea? (oral fluids/food not allowed)

Ovarian cancer: It sounds as if she needs IV fluids first. Then it needs to be known by she has diarrhea. Is it because of an infection (c. Diff) or a side effect o treatment (chemo causing diarrhea). Hydration is key to make sure she doesn't get sicker. The antibiotics and the anti-diarrheals are best when given orally. If she is having a lot of diarrhea, she should see her doctor or go to the er. ...Read more

8

8
Laminine can be used for dialysis patients?

Laminine can be used for dialysis patients?

Don't Really Know: Have spent a bunch of time researching your question and can find no good answer. It is reported to improve renal function in some patients and there are many testimonials to its benefits. However, the peer reviewed medical literature is a bit sparse on the subject. Before doing anything, i would strongly recommend you talk with your kidney doctor. ...Read more

9

9
Can dialysis patients take Dimenhydrinate?

Here are some...: You will get most pertinent answer for this Q from the treating nephrologist who oversees dialysis, since this doc possesses more clinically relevant information about you. Of course, you may take it once for a while, not on regular basis like those in "normal" health. So, ask the right doc for timely right answer. Best wish... ...Read more

10

10
Could patient on peritoneal dialysis swim?

Could patient on peritoneal dialysis swim?

Swimming and PD: Yes - but the quality of the water matters; do not swim in ponds or small lakes or where city drains empty into ocean; swim in chlorine pool or clean ocean area; be sure you secure PD catheter and then change dressing and clean exit site immediately after you are done. Avoid trauma. ...Read more

See 1 more doctor answer
Dr. Oscar Novick
2,085 doctors shared insights

Loose Stools (Definition)

Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more


Dr. Oscar Novick
3,228 doctors shared insights

Diarrhea (Definition)

Diarrhea is a term that describes loose, watery stools occurring more frequently than usual. It is often not due to a serious cause, but severe diarrhea ...Read more